MAUDE Adverse Event Report: CAREFUSION, INC TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E; ANESTHESIA CONDUCTION KIT

CAREFUSION, INC TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E; ANESTHESIA CONDUCTION KIT
Catalog Number 406047
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the tray epid cont we18g3.5 c20 lor5 s/l/l-e catheter would not thread through the 18-gauge needle during use on a patient.Additionally, it was reported that the packaging stated the device was a "20 gauge" catheter, but the customer alleged it was "actually a 19 gauge catheter".This complaint was created to capture the 1st of 3 related incidents.The following information was provided by the initial reporter: "customer stated that the package say 20 gauge catheter, but is actually a 19 gauge catheter, and it does not fit through the 18 gauge needle.Customer states that the doctor had an issue this morning.Product was used on patient, but doctor had difficulty getting the catheter through the needle.".
 
Additional Manufacturer Narrative
Investigation summary: sample analysis verified the failure mode (incorrect component).Thirteen (13) of the nineteen (19) samples returned contained the incorrect 19 gauge epidural catheter (blue label).Six (6) of the nineteen samples contained the correct 20 gauge epidural catheter (white label).Based on the complaint investigation, the most probable root cause was that manufacturing personnel did not properly verify components as they were delivered to the manufacturing line.All applicable manufacturing associates have received awareness training regarding this particular incident.Dhr: a review of the device history records identified no issues for lot 0001285103.
 
Event or Problem Description
It was reported that the tray epid cont we18g3.5 c20 lor5 s/l/l-e catheter would not thread through the 18-gauge needle during use on a patient.Additionally, it was reported that the packaging stated the device was a "20 gauge" catheter, but the customer alleged it was "actually a 19 gauge catheter".This complaint was created to capture the 1st of 3 related incidents.The following information was provided by the initial reporter: "customer stated that the package say 20 guage catheter, but is actually a 19 gauge catheter, and it does not fit through the 18 gauge needle.Customer states that the doctor had an issue this morning.Product was used on patient, but doctor had difficulty getting the catheter through the needle.".

Brand Name
TRAY EPID CONT WE18G3.5 C20 LOR5 S/L/L-E
Common Device Name
ANESTHESIA CONDUCTION KIT
Manufacturer (Section D)
CAREFUSION, INC
400 east foster rd
mannford OK 74044
MDR Report Key8869710
Report Number1625685-2019-00088
Device Sequence Number253845
Product Code CAZ
UDI-Device Identifier00382904060473
UDI-Public00382904060473
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
DISCRETION
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/29/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2020
Device Catalogue Number406047
Device Lot Number0001285103
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Initial Date Received by Manufacturer 07/23/2019
Supplement Date Received by Manufacturer07/23/2019
Initial Report FDA Received Date08/07/2019
Supplement Report FDA Received Date08/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;